Hair Loss/Hair loss
QUESTION: Sir,I am a 22 year man.From last few years I am having a heavy hair fall.My father and some of his brothers have baldness but I'm facing hair fall vary early stage which they did not have.Though there is intensity in the forehead and at the back of the top of the head There's a overall Thinning of hair and sings of baldness are being visible day by day.
Is there any way of slowing down the hair lose and thickening of hair ?
ANSWER: You have described the classic case of inherited male pattern baldness. I suggest you see your dermatologist or family doctor to get a prescription for Finpecia. It has been found that 1mg finasteride lowers the DHT hormone enough to be able to stop inherited male pattern baldness in 85% of the men who take it daily. The sooner you start taking it the better chance you have of stoping this balding process. The use of a 1% zinc pyrithione shampoo or 1% ketoconizole shampoo on a daily basis may also help decrease the DHT in the hair follicles which makes male pattern baldness show up.
---------- FOLLOW-UP ----------
QUESTION: Thanks a lot sir for your kind replay ! Is it safe to take Fineasteride ? I've heard many a men having side effects like like zero libido and other sexual malfunction
When the official studies were done for the FDA under very strict controls in what is called a double blind study where the doctor and the patient do not know who is getting the placebo sugar pill and who is getting the finasteride there was a very important finding that seems to be overlooked by all the blogs which have sprung up trying to discredit Propecia.
Even when this same study was done 30 years they came up with the same interesting finding.
2% of the men taking the sugar pill said they had Erectile Dysfunction and Decreased Libido in the surveys done in first month, after one year and after 2 years.
When you subtract the placebo effect of the patients willing to blame all their sexual inadequacies on a sugar pill from the group taking the real medication you find only 1% of men complained about side effects at the end of the first year and 0.5% at the end of 2 years.
When asked if they wanted to continue the medication it turns out that half of those men said "YES, it only takes me a little longer to get an erection and I have a lot more hair and feel much better about myself"
This study was done 2 years before Viagra came on the market and now with it on the market the real incidence of ED in my practice is less that one in a thousand if the men take a Viagra or two within a week or two to "jump start their weak battery".
In my opinion there is a mass hysteria sweeping the internet regarding Propecia similar to the KORO syndrome in SE China documents decades ago. I've termed it the Propecia-Koro Syndrome.
It seems to offend some people with the problem of ED to be put in this category but there is no medical evidence to date to support the idea of zero libido from taking a short course of finasteride. I had such a patient in my office two years ago and when I offered to run a blood test to see if his DHT was normal he ran out of the office.